MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,26MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,26MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO,26MM LGTH
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a dipj fusion of the index finger, the surgeon was attempting to insert a 2.5 micro compression screw, (b)(4), one of the cutting flutes broke off of the distal end of the screw.The surgeon used a double ended k-wire and a profile drill for micro hcs and a 2.0 drill bit to a depth of 24mm to prepare the bone.The small cutting flute was lodged in the canal of the proximal phalanx of the index finger and could not be retrieved, however, the surgeon was not concerned of the piece floating around.Additional information obtained.The case was completed just as planned.The surgeon used a second 2.5 micro hcs and placed it over the broken hcs.

Brand Name
COMPR FT SCRW,2.5 MICRO,26MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7691730
Report Number1220246-2018-00550
Device Sequence Number2771376
Product Code HWC
UDI-Device Identifier00888867126916
UDI-Public00888867126916
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberCOMPR FT SCRW,2.5 MICRO,26MM LGTH
Device Catalogue NumberAR-8725-26H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR